Doctor insights on:
Swollen Optic Nerve In Children
The brain and spinal cord communicates with what is occurring in the internal organs and limbs by nerve fibers where are like electrical wires with insulation (myelin) and the "copper" (axon). Within brain and spinal cord these nerves connect to other nerves via synapses on both axons and dendrites. A nerve can carry information regarding sensations, and ...Read more
? optic neuritis: The description is partial, but sounds like you may have optic neuritis, and pain occurs when one moves the eye. This absolutely needs to be treated with steroids, which will speed recovery. Hopefully, you are in contact with a good ophthalmologist, but you may well need neurological consultation, as, in many cases, this is the first sign of a chronic neurological disorder. ...Read more
Both of my optic nerve in my eyes use to be swollen, I was wondering if I can start any kind of birth control or will the swell again?
Depends on cause: Discuss this very important question with the md (neurologist) who treated you during this time. I presume you had increased intracranial pressure which can be caused by many things, including oral contraceptives. The optic nerve edema can result in irreversible vision damage, so it is important not to precipitate this problem again. ...Read more
Everytime I bend over I get a pain behind my left eye as soon as I stand up it goes away. I also have a swollen optic nerve in the eye. What is wrong?
Intracranial HTN: Seems like you may have high intracranial pressure. Lying down, bending down raises the pressure, standing lowers it. Papilledema is classic for high icp. You need to be seen by an ophthalmologist to determine cause... Oral contraceptives, hormones, obesity, vitamins, steroids, tumors can all lead to high icp. ...Read moreSee 1 more doctor answer
Hi I've been in roaccutane for 2 months and my vision has gone blurry in my right eye and I have a swollen optic nerve! I don't want to stop taking it?
Stop medication: Optic neuritis is a potential side effect of Accutane (roaccutane). Although it is rare (<0.1%), if it occurs you should stop the medication ; see your eye doctor immediately. Optic neuritis is inflammation of the optic nerve, the nerve that controls your vision. If you continue the medication you could develop permanent vision loss. Your dermatologist can offer other options instead of accutane. ...Read moreSee 1 more doctor answer
Went 2 the eye dr. Was told my optic nerve was swollen. Had an MRI the other day which turned out 2 be fine. Buy empty space it seemed. Follow up 1 mth?
Sounds right: Your eye doctor wants to follow up to see if any changes occur in the next month. Sounds like you are lucky that MRI doesn't show changes but OCT imaging may show more. So each step leads to the next step in your management. Not sure what you meant by 'buy empty space? ' Please clarify. Thanks! ...Read more
I have been diagnosed with swollen optic nerve going when I get results, shall I mention a numb/painful ear pain & back/sciatic pain affecting hips?
Surely: Best to have your current issues all addressed at same time, but realize that the optic nerve issue is unlikely to be caused by the same pathology resulting in your sciatica. However, if the eye issue is related to ms, there could be a painful symptom associated. Yes, tell your doctor, and let him/her decide. ...Read more
47 yrs old eye doc said mayb tumor on optic nerve got these results back on blood work fsh 112.98 miu/ llh 62.8 also a swollen neck some vision lost?
Menopause: Hi. Both that FSH & LH are consistent with menopause. It would be vanishingly rare for them to be from a pituitary tumor. Have you lost part of your visual fields? You may have a pituitary tumor, but seems unlikely with high gonadotropins. Pituitary MRI would resolve that. Where in your neck are you swollen? See what your ophthalmologist recommends and talk with your primary doctor. Referral? ...Read moreSee 2 more doctor answers
If the optic nerve seen as normal and not swell without to put drops to dilate the eyes can that change if drops was used to dilate the eyes?
Lots of things to consider; what symptoms prompted you to get the scan? Any change in vision? Sinus pain or congestion? Bone pain elsewhere in your body? Headaches? Fever?
I would definitely recommend close follow-up with a physician to do careful examination of your eyes and head/neck. ...Read more